Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 15, 2015, 7:27 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 7:27 PM MDT (01:27 UTC)
- Expired
- Jun 15, 2015, 7:43 PM MDT
- In force
- 16 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 70 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3399 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WUUS55 KPIH 160127 SVRPIH IDC011-019-160215- /O.NEW.KPIH.SV.W.0052.150616T0127Z-150616T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 727 PM MDT MON JUN 15 2015 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BINGHAM COUNTY IN SOUTHEASTERN IDAHO... NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 815 PM MDT * AT 726 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FORT HALL LINCOLN CREEK LODGE...OR 10 MILES SOUTH OF GOSHEN...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... SWAN VALLEY...RIRIE RESERVOIR...BONE...FORT HALL LINCOLN CREEK LODGE AND TRAIL CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL CAPABLE OF PRODUCING DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. && LAT...LON 4304 11210 4318 11226 4361 11157 4346 11125 TIME...MOT...LOC 0126Z 230DEG 46KT 4316 11210 $$ JKEYES
1 follow-up statement
462
WWUS55 KPIH 160143
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
743 PM MDT MON JUN 15 2015
IDC011-019-160153-
/O.CAN.KPIH.SV.W.0052.000000T0000Z-150616T0215Z/
BINGHAM ID-BONNEVILLE ID-
743 PM MDT MON JUN 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM AND
NORTHEASTERN BONNEVILLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4304 11210 4318 11226 4361 11157 4346 11125
TIME...MOT...LOC 0141Z 230DEG 46KT 4330 11186
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:34 PM MDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 15, 1:34 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 134 PM MDT MON JUN 15 2015 .SHORT TERM...TONIGHT THROUGH THU AFTERNOON. STORM PREDICTION CENTER EXPECTS TO ISSUE A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE FORECAST AREA FOR THIS AFTERNOON AND EVENING. NEARLY THE ENTIRE FORECAST AREA...OUTSIDE OF THE CENTRAL IDAHO MOUNTAINS...IS IN A MARGINAL AREA. SOME EASTERN COUNTIES ARE IN SLIGHT RISK. THE LOW GENERATING THE LOW-LEVEL CONVERGENCE AND BRINGING WITH IT THE UNSTABLE AIR IS MOVING THROUGH NORTHERN UT AND WILL PASS CLOSELY BY AS IT SHIFTS INTO WY AND CO. CAPE EVEN ON THE CONSERVATIVE GFS IS REGISTERING LARGE PLACES ABOVE 1000 J/KG. THE MORNING RUN OF THE NAM HAD CAPE AS LARGE AS 3600 J/KG. MAIN FOCUS IS PLACES SOUTH OF IDAHO FALLS AND EAST OF AMERICAN FALLS. SOME MORNING CONVECTION AT AROUND 15/0800 MDT PRODUCED A GUST TO 46KT IN THE BEAR LAKE BASIN. BY TUE AFTERNOON...THE UPPER LEVEL RIDGE OVER SOUTHERN CA WILL EXPAND NORTHWARD AND PUSH THE UNSTABLE BOUNDARY AREA MORE INTO MONTANA...WITH THE THUNDERSTORM THREAT LIMITED TO THE ID-MT BORDER REGION. FOR THE REMAINDER OF THE PERIOD...THE STABLE AND DRY WEST- SOUTHWEST UPPER LEVEL FLOW WILL MEAN A QUIET PERIOD FOR WED AND THU AFTERNOONS/EVES. LOOK FOR WARMING AS SKIES CLEAR AND THE WARMER AND DRIER AIRMASS SURGES NORTHWARD. OUTSIDE OF THUNDERSTORMS...DO NOT FORSEE ANY SIGNIFICANT WIND. .LONG TERM...THU NIGHT THROUGH NEXT MON NIGHT. THE STRONG RIDGING WILL MEAN A PROLONGED PERIOD OF SUNNY SKIES WITH A TROUGH ON FRI AFTERNOON AND EVENING POSSIBLY GENERATING SOME MOUNTAIN AND HIGHLAND SHOWERS AND THUNDERSTORMS. NO MAJOR FRONT EXPECTED DURING THIS TIME. TEMPERATURES ABOVE NORMAL AND VERY DRY CONDITIONS FOR THE SNAKE RIVER PLAIN AND POINTS SOUTH. EVEN FOR THE MOUNTAINS...ONLY A SLIGHT CHANCE TO LOW CHANCE FOR PRECIPITATION/THUNDERSTORMS. MODERATE TO STRONG WIND POSSIBLE WITH THE FRI TROUGH...BUT SHOULD STAY BELOW ADVISORY CONDITIONS. MESSICK && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE AROUND THROUGH SUNSET...WITH A GRADUAL DECREASE IN COVERAGE OVERNIGHT. THE LAST AIRPORT THAT COULD SEE SHOWERS WILL BE KIDA AND THE RISK FOR THAT SHOULD END AROUND 8-9Z. WINDS OVER 40KTS AND HAIL ARE THE MAIN THREATS WITH STORMS. STORMS WILL REDEVELOP TOMORROW AFTERNOON...BUT MOSTLY ACROSS THE NORTHERN HALF OF EASTERN IDAHO. KPIH AND KBYI SHOULD BE IN THE CLEAR...BUT EXPECT AT LEAST VCTS FOR KSUN AND KIDA. AGAIN...WINDS OVER 40KTS AND HAIL WILL BE POSSIBLE TOMORROW. THE THREAT FOR HEAVY RAIN IS MUCH SMALLER...BUT NOT NECESSARILY ZERO. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS TODAY WILL WIND DOWN AFTER SUNSET ACROSS THE REGION...WITH REDEVELOPMENT ACROSS THE NORTHERN HALF OF EASTERN AND CENTRAL IDAHO TOMORROW AFTERNOON AND EVENING. WITH SLIGHTLY DRIER AIR IN PLACE...THE THREAT FOR RAINFALL OVER 0.10 INCHES IS LOWER OVERALL BUT SOME ISOLATED POCKETS OVER THAT ARE POSSIBLE. AFTER THAT...THE PATTERN SHIFTS NORTHWARD A BIT MORE. THAT MEANS THE BULK OF THE STORM TRACK REMAINS FAR ENOUGH NORTH...EXCEPT FOR OCCASIONAL CHANCE OF A FEW STORMS ACROSS THE CENTRAL MOUNTAINS ALONG THE MONTANA BORDER. FARTHER SOUTH...EXPECT GUSTY WINDS AND DRY AIR TO CONTINUE THE PROCESS OF DRYING THINGS OUT. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Jun 15, 5:41 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
541 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 6 S RIRIE 43.54N 111.77W
06/15/2015 E1.00 INCH BONNEVILLE ID SOCIAL MEDIA
REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.
&&
ADESMETLocal storm report, Jun 15, 5:52 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
552 PM MDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL FREEDOM 42.98N 111.05W
06/15/2015 M1.00 INCH CARIBOU ID BROADCAST MEDIA
PICTURE OF A FEW STONES AROUND 1 INCH. MOST
WERE SMALLER.
&&
JKEYESLocal storm report, Jun 15, 6:07 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
607 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ABERDEEN 42.94N 112.84W
06/15/2015 E0.75 INCH BINGHAM ID SOCIAL MEDIA
FROM KIFI FACEBOOK PAGE. TIME ESTIMATED BY RADAR.
&&
ADESMETLocal storm report, Jun 15, 6:34 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
634 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 5 WNW BLACKFOOT 43.22N 112.44W
06/15/2015 M0.88 INCH BINGHAM ID TRAINED SPOTTER
BEGAN AS PEA-SIZE AND INCREASED TO DIME-SIZE WITH A FEW
NICKEL HAILSTONES.
0625 PM HAIL MORELAND 43.22N 112.45W
06/15/2015 M1.00 INCH BINGHAM ID NWS EMPLOYEE
MEASURED AT TIME OF EVENT.
&&
GWICKLUNLocal storm report, Jun 15, 6:52 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
652 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 7 W POCATELLO 42.88N 112.61W
06/15/2015 M1.00 INCH POWER ID NWS EMPLOYEE
AT THE WEATHER FORECAST OFFICE,POCATELLO REGIONAL
AIRPORT.
&&
GWICKLUNLocal storm report, Jun 15, 7:26 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
726 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BLACKFOOT 43.19N 112.35W
06/15/2015 E1.00 INCH BINGHAM ID SOCIAL MEDIA
SIZE ESTIMATED FROM VIDEO SUBMITTED TO KIFI TV FACEBOOK
PAGE. TIME ESTIMATED BY RADAR.
&&
ADESMETThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 48 min |
| Jun 15, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 59 min |
| Jun 15, 7:01 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Caribou | 29 min |
| Jun 15, 7:09 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou, Franklin, Oneida | 54 min |
| Jun 15, 7:40 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Caribou | 20 min |
| Jun 15, 7:54 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 51 min |
| Jun 15, 8:00 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Bonneville, Caribou, Franklin | 45 min |
| Jun 15, 8:50 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| Jun 16, 2:21 PM MDT | Special Weather Statement | PIH | Fremont | 39 min |
| Jun 16, 2:44 PM MDT | Special Weather Statement | PIH | Fremont | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.